Generalized Burgers equations and Euler–Painlevé transcendents. II

Sachdev, P. L. ; Nair, K. R. C. (1987) Generalized Burgers equations and Euler–Painlevé transcendents. II Journal of Mathematical Physics , 28 (5). pp. 997-1004. ISSN 0022-2488

Full text not available from this repository.

Official URL:

Related URL:


It was proposed earlier [P. L. Sachdev, K. R. C. Nair, and V. G. Tikekar, J. Math. Phys. 27, 1506 (1986)] that the Euler–Painlevé equation yy"+ay'2+f(x)yy'+g(x) y2+by'+c=0 represents the generalized Burgers equations (GBE's) in the same manner as Painlevé equations do the KdV type. The GBE was treated with a damping term in some detail. In this paper another GBE ut+uaux+Ju/2t =(gd/2)uxx (the nonplanar Burgers equation) is considered. It is found that its self-similar form is again governed by the Euler–Painlevé equation. The ranges of the parameter a for which solutions of the connection problem to the self-similar equation exist are obtained numerically and confirmed via some integral relations derived from the ODE's. Special exact analytic solutions for the nonplanar Burgers equation are also obtained. These generalize the well-known single hump solutions for the Burgers equation to other geometries J=1,2; the nonlinear convection term, however, is not quadratic in these cases. This study fortifies the conjecture regarding the importance of the Euler–Painlevé equation with respect to GBE's.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
ID Code:33818
Deposited On:30 Mar 2011 13:35
Last Modified:30 Mar 2011 13:35

Repository Staff Only: item control page